Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 77, NWS Charleston, SC

July 1, 2015Bulloch County, Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2015, 10:20 PM EDT for Bulloch County, Effingham County, Screven County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 10:20 PM EDT (02:20 UTC)
Expired
Jul 1, 2015, 11:15 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 51 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:33 PM EDTTSTM WND DMG3 N Leefield, GATREE DOWN ON STILLSON-LEEFIELD RD NEAR THE INTERSECTION OF SPRING CREEK RD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS52 KCHS 020220
SVRCHS
GAC031-103-251-020315-
/O.NEW.KCHS.SV.W.0077.150702T0220Z-150702T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 PM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 1115 PM EDT

* AT 1019 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  STATESBORO...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD....LEEFIELD...OLIVER...EGYPT...KILDARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3258 8175 3257 8133 3233 8119 3233 8168
TIME...MOT...LOC 0219Z 270DEG 31KT 3246 8174 

HAIL...<.75IN
WIND...60MPH
 
$$
4 follow-up statements
200 
WWUS52 KCHS 020232
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 PM EDT WED JUL 1 2015

GAC031-103-251-020315-
/O.CON.KCHS.SV.W.0077.000000T0000Z-150702T0315Z/
BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
1032 PM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...

AT 1031 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEEFIELD...OR
9 MILES EAST OF STATESBORO...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE... 
SPRINGFIELD...LEEFIELD...OLIVER...EGYPT...KILDARE...EASTERN SECTIONS 
OF STATESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3258 8175 3257 8133 3233 8119 3233 8168
TIME...MOT...LOC 0231Z 270DEG 31KT 3246 8161 

HAIL...<.75IN
WIND...60MPH
 
$$
899 
WWUS52 KCHS 020241
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 PM EDT WED JUL 1 2015

GAC031-103-251-020315-
/O.CON.KCHS.SV.W.0077.000000T0000Z-150702T0315Z/
BULLOCH GA-SCREVEN GA-EFFINGHAM GA-
1041 PM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR BULLOCH...SCREVEN AND EFFINGHAM COUNTIES...

AT 1039 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EGYPT...OR 13
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. ALSO LAW ENFORCEMENT REPORTS TREES AND 
POWER LINES DOWN IN AND AROUND STATESBORO. 
 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EGYPT...SHAWNEE...OAKY AND KILDARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3256 8166 3257 8133 3233 8119 3233 8154
TIME...MOT...LOC 0239Z 270DEG 31KT 3246 8153 

HAIL...<.75IN
WIND...60MPH
 
$$
474 
WWUS52 KCHS 020253
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT WED JUL 1 2015

GAC031-251-020302-
/O.CAN.KCHS.SV.W.0077.000000T0000Z-150702T0315Z/
BULLOCH GA-SCREVEN GA-
1053 PM EDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH AND SCREVEN COUNTIES
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3256 8144 3257 8135 3256 8132 3233 8119
      3233 8146 3251 8153
TIME...MOT...LOC 0252Z 269DEG 34KT 3246 8136 

$$

GAC103-020315-
/O.CON.KCHS.SV.W.0077.000000T0000Z-150702T0315Z/
EFFINGHAM GA-
1053 PM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EFFINGHAM COUNTY...

AT 1052 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHAWNEE...OR
NEAR SPRINGFIELD...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...SHAWNEE AND OAKY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3256 8144 3257 8135 3256 8132 3233 8119
      3233 8146 3251 8153
TIME...MOT...LOC 0252Z 269DEG 34KT 3246 8136 

HAIL...<.75IN
WIND...60MPH
 
$$
863 
WWUS52 KCHS 020308
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 PM EDT WED JUL 1 2015

GAC103-020315-
/O.CON.KCHS.SV.W.0077.000000T0000Z-150702T0315Z/
EFFINGHAM GA-
1108 PM EDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EFFINGHAM COUNTY...

AT 1107 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLYO...OR 8
MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...BERRYVILLE AND THE WESTERN SECTIONS OF CLYO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIND DAMAGE 
ACROSS THE STATESBORO AREA. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3255 8142 3257 8135 3256 8132 3233 8119
      3234 8132 3250 8143
TIME...MOT...LOC 0307Z 267DEG 30KT 3247 8121 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:55 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 1, 9:55 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT WED JUL 1 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL RESIDE ACROSS THE AREA WHILE A TROUGH
OF LOW PRESSURE PERSISTS INLAND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LOW LEVEL CONVERGENCE ZONE...WHAT LOOKS TO BE THE INLAND TROUGH
AIDED BY OUTFLOW FROM DECAYING UPSTREAM MCS HAS SHIFTED INTO THE
FORECAST AREA. THIS FEATURE ALONG WITH SHORT WAVE ENERGY ALOFT AND
UPPER DIFLUENCE WILL CONTINUE TO SPUR SCATTERED CONVECTION MAINLY
TO THE WEST OF SAVANNAH PRIOR TO MIDNIGHT. WE HAVE ADJUSTED POPS
INTO THE 40-50 PERCENTILE FROM PEMBROKE AND STATESBORO TO TATTNALL
AND CANDLER COUNTIES. THIS IS SURROUNDED BY 20-30 POPS FROM
BEAUFORT TO SAVANNAH AND LUDOWICI AND NW TO RIDGEVILLE AND
HAMPTON. THIS SCENARIO IS WELL DEPICTED BY THE 18Z NAM. DCAPES ARE
STILL AS HIGH AS 1200-1300 J/KG AND MLCAPES OF 2000-2500 J/KG.
DESPITE THE NOCTURNAL ENVIRONMENT AND INCREASING CINH...A FEW OF
THESE STORMS WILL BE STRONG TO SEVERE THROUGH 11 PM OR MIDNIGHT.
STRONG DOWNBURSTS OF WIND WILL BE THE MAIN HAZARD...ALONG WITH
FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS.

COVERAGE WILL GRADUALLY DIMINISH OVERNIGHT...BUT WILL ATTEMPT TO
SHIFT INTO THE CHARLESTON METRO AREA AS MID LEVEL PERTURBATION
RIDES TOWARD COASTAL SC. THAT ALONG WITH SOME ENHANCEMENT FROM
COASTAL CONVERGENCE WITHIN A SW SYNOPTIC FLOW COULD TRIGGER
ISOLATED SHOWERS/T-STORMS FROM ABOUT 1-4 AM.

SMOKEY CONDITIONS ALOFT ORIGINATING FROM WESTERN CANADIAN
WILDFIRES WILL PERSIST THROUGH THE NIGHT...GIVING THE SKY THE
APPEARANCE OF CIRRIFORM CLOUDINESS AND ODD COLORS TO THE FULL
MOON. BUT ACTUAL CLOUD COVER WILL GENERALLY BE PARTLY TO MOSTLY
CLOUDY...THE RESULT OF SCATTERED TO BROKEN CUMULIFORM CLOUDS AND
SCATTERED TO OVERCAST MID/HIGH LEVEL CLOUDS.

ON AVERAGE LOWS WILL BE IN THE LOWER AND MIDDLE 70S...BUT A FEW
PLACES COULD HIT 70 WHERE HEAVIER RAINS OCCUR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY AND FRIDAY...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL
EXPAND OVER MUCH OF THE EASTERN CONUS THROUGH LATE WEEK WITH A
SERIES OF H5 SHORTWAVES THAT ROUND ITS SOUTHERN PERIPHERY OVER THE
SOUTHEASTERN UNITED STATES. AT THE SFC...THE AREA WILL REMAIN
BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN
ATLANTIC. THE SETUP WILL FAVOR A SOUTHWEST FLOW THAT BUILDS DEEP
MOISTURE TO THE AREA WITH PWATS CHARACTERIZED AROUND 2.0 INCHES EACH
DAY. THESE MOISTURE LEVELS ALONG WITH FORCING ALONG THE BASE OF THE
LOW PRESSURE TROUGH CENTERED WELL TO OUR NORTH WILL FAVOR CHANCES OF
SHOWERS AND THUNDERSTORMS OVER THE AREA. A FEW THUNDERSTORMS COULD
ALSO BE STRONG OR SEVERE WHEN H5 SHORTWAVE ACTIVITY ALONG WITH THE
ARRIVAL OF A 20-30 KT LOW LVL JET SHIFTS OVER THE AREA ON THURSDAY.
WE COULD SEE A SIMILAR RISK OF STRONGER TO SEVERE THUNDERSTORMS ON
FRIDAY AS THE PIEDMONT TROUGH MAKES A SLIGHT SHIFT TOWARD THE COAST
IN RESPONSE TO LOW PRESSURE DEVELOPING OVER THE MID ATLANTIC REGION.
THE MAIN THREAT ASSOCIATED WITH STRONGER THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS.

OVERALL HIGH TEMPS WILL GENERALLY BE IN THE LOWER 90S EACH DAY.
HOWEVER...TEMPS COULD BE A FEW DEGREES COOLER THAN CURRENTLY
FORECAST ON THURSDAY DUE TO SMOKE FROM FIRES ORIGINATING IN CANADA.
OVERNIGHT LOWS WILL RANGE IN THE LOW TO MID 70S AWAY FROM THE COAST
EACH NIGHT.

SATURDAY...WEAK LOW PRESSURE SHOULD REMAIN OVER THE MID ATLANTIC
STATES INTO THE WEEKEND...RESULTING IN STRONGER LOW LEVEL
CONVERGENCE ALONG A SEABREEZE ACROSS THE CHARLESTON TRI-COUNTY.
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FOR MOST AREAS...BUT EXPECT MOST ACTIVITY IN NORTHERN AREAS ALONG AN
INLAND MOVING SEABREEZE. IN GENERAL...HIGH TEMPS WILL BE IN THE LOW
90S FOR MOST AREAS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE END OF THE WEEKEND WILL CONTINUE TO FEATURE AN INLAND TROUGH AS
HIGH PRESSURE CONTINUES TO BUILD IN FROM THE ATLANTIC. COVERAGE OF
SHOWERS AND THUNDERSTORMS SHOULD BE RATHER MINIMAL ON SUNDAY WITH
LITTLE IN THE WAY OF STRONG FORCING FOR ASCENT. BY EARLY NEXT
WEEK...MODELS ARE TRENDING A BIT WETTER AS THEY INDICATE MORE IN THE
WAY OF TROUGHING ALOFT. THIS WILL NOT ONLY SUPPORT AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...BUT COULD ALSO RESULT
IN SLIGHTLY COOLER TEMPERATURES THAN WHAT IS CURRENTLY FORECAST.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
WE HAVE RECENTLY ADJUSTED THE KSAV TAF TO INCLUDE MENTION OF VCTS
DUE TO UPSTREAM CONVECTION REACHING NEAR THE AIRFIELD FROM 03-05Z.
IF A DIRECT IMPACT WERE TO OCCUR THAN A PERIOD OF FLIGHT
RESTRICTIONS WOULD BE NECESSARY. STAY TUNED FOR POSSIBLE
AMENDMENTS.

ODDS FAVOR THE UPSTREAM CONVECTION FALLING APART BEFORE REACHING
KCHS TONIGHT. BUT WE/LL AMEND IF NECESSARY.

FOR THURSDAY...PROBABILITIES ARE SUFFICIENT ENOUGH TO INCLUDE VCTS
AND CB CLOUDS DURING THE AFTERNOON AND EVENING WITH STRONGER
VERTICAL WIND FIELDS AND MID LEVEL ENERGY TO ARRIVE. SHOULD DIRECT
IMPACTS OCCUR THEN FLIGHT RESTRICTIONS AND A TEMPORARY BURST OF
HIGH WINDS WOULD OCCUR...MAINLY IN THE 18-23Z TIME FRAME.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE
IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO
PREVAIL.

&&

.MARINE...
TONIGHT...THERE REMAINS A DECENT GRADIENT BETWEEN SUB-TROPICAL
RIDGING TO THE SE AND SOUTH AND A PRONOUNCED TROUGH INLAND TO THE
NW AND NORTH. THIS ALONG WITH NOCTURNAL JETTING WILL KEEP SW
WINDS ELEVATED NEAR 15 KT IN THE ATLANTIC AND 10-15 KT IN
CHARLESTON HARBOR FOR MUCH OF THE NIGHT...BEFORE LAND BREEZE
INFLUENCES CLOCK WINDS AROUND MORE TO THE WEST AT LOWER SPEEDS
LATE. SEAS WILL AVERAGE 1-3 FT NEAR THE IMMEDIATE COAST AND 2-4 FT
FURTHER OUT...DROPPING ABOUT A FOOT LATE. A FEW STORMS THAT MOVE
OFFSHORE WILL BE STRONG OR EVEN SEVERE...PRODUCING WIND GUSTS IN
EXCESS OF 35 OR 40 KT.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL GENERALLY
DOMINATE THE WEATHER PATTERN OVER THE COASTAL WATERS WITH A
PIEDMONT TROUGH SITUATED INLAND. A TIGHTENED PRESSURE GRADIENT
BETWEEN THE TWO FEATURES WILL KEEP WINDS FAIRLY ELEVATED THROUGH
THE PERIOD. IN FACT...IT APPEARS THAT CONDITIONS COULD REACH
MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER A PORTION OF THE
WATERS FRIDAY AFTERNOON INTO FRIDAY NIGHT. OTHERWISE...SEA BREEZE
CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW
SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS...WITH 25 KTS LOCALLY
AT TIMES IN FAVORED LOCATIONS. SEAS WILL BE 2-4 FEET ON
AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE WATERS
DURING NOCTURNAL SURGES.

RIP CURRENTS...ASTRONOMICAL INFLUENCES FROM A FULL MOON ALONG WITH
SWELL OF 2 FT WITH A PERIOD OF 8-9 SECONDS WILL LEAD TO AN ENHANCED
PERIOD OF RIP CURRENTS ON THURSDAY. A MODERATE RISK OF RIP CURRENTS
IS THEREFORE POSSIBLE ALONG THE CHARLESTON COUNTY COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...JAQ
AVIATION...
MARINE...
Hazardous weather outlook, Jul 1, 4:01 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT WED JUL 1 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>049-051-052-022015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
401 PM EDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS COULD
DEVELOP AND MOVE ACROSS THE AREA DURING MID AFTERNOON TO EARLY
EVENING HOURS ON THURSDAY. THERE IS A MARGINAL RISK THAT SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE...PRIMARILY CAPABLE OF
PRODUCING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-022015-
CHARLESTON-
401 PM EDT WED JUL 1 2015

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

A LINE OF SHOWERS AND THUNDERSTORMS COULD DEVELOP AND MOVE ACROSS
THE AREA DURING MID AFTERNOON TO EARLY EVENING HOURS ON THURSDAY.
THERE IS A MARGINAL RISK THAT SOME OF THESE THUNDERSTORMS COULD
BECOME SEVERE...PRIMARILY CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:33 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler57 min
Jul 1, 11:01 PM EDTSevere Thunderstorm WarningCHSEffingham44 min
Jul 2, 5:11 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins64 min
Jul 2, 5:31 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven59 min
Jul 2, 5:35 PM EDTSpecial Weather StatementCHSTattnall55 min
Jul 2, 5:38 PM EDTSevere Thunderstorm WarningCHSEvans, Long, Tattnall67 min
Jul 2, 5:47 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Screven58 min
Jul 2, 6:21 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven54 min
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long49 min
Jul 2, 6:52 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty, McIntosh53 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.